The overdose and death rate associated with heroin and opioids managed to remain high even during lockdown. Heroin belongs to the Opioid drug category that helps to reduce pain, but is available in the illegal form. It can be injected, smoked, or snorted. Heroin is also extremely addictive.
Heroin effects last for 1 to 3 hours after which the user starts experiencing withdrawal symptoms and is forced to take the next dose. Long-term use causes damage to the lungs, heart lining, liver, kidney, joints, and even the skin.
Street dealers sell herion on foil, which is extremely risky. It is mixed with illicit substances or fentanyl that can turn out to be fatal. Read blogs or watch videos on the informative website Detox to Rehab. It is a community that helps to navigate the challenging rehab journey to overcome addiction with ease.
How to identify if your loved one is abusing heroin?
Physical symptoms are –
- Tiny pupils when the user is high
- Large pupils when the user is withdrawing
- Puffiness around eyes
- Droopy facial expressions
- Heavy eyelids
- Burn marks on finger and mouth if smoked
- Injection marks on arms or hands if injected
- Runny nose or nose bleeds if snorted
- Scything cough if smoked
- Weight loss
- Scabs from picking skin
- Flu symptoms when withdrawing
Heroin overdose symptoms that need instant response are –
- Shallow breathing
- Small pupils
- Blue lips or skin
There are a few behavior changes that you will notice in your loved include –
- Increased debt
- Have low hygiene
- Looks unconcerned
- Avoid life responsibilities and family obligations
- Find drug paraphernalia like aluminum foil, needles, or baggies
Some behavioral changes like isolation, attitude, fatigue, agitation, and social pattern can be due to many other issues. If possible, discuss this with the user because if it is heroin addiction then this needs instant addressing.